Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
This is an excellent question and it took a bit of digging to research the answer; however, there is some fairly consistent information in this regard.
The simple answer is no; it is not a good idea to combine magnesium glycinate with antidepressants of the SSRI or SNRI variety. This is due to two factors. One, the research on combining magnesium with serotonin boosting or enhancing medications is not fully developed. What has been seen is possible effects including serotonin syndrome and more likely, rather significant gastrointestinal issues. In either case, not a good outcome.
What is suggested by many is that the magnesium glycinate considered only after anti-depressants are discontinued. And, that simply said; the two are not combined.
Although there may not be a certain danger in combining these two, there is enough research to indicate that it is better to do one, or the other, but not both...and always under the scrutiny of a physician. Steven